Mathematische Zeitschrift

, Volume 275, Issue 3–4, pp 1095–1108 | Cite as

On the cohomology of moduli spaces of (weighted) stable rational curves

  • Jonas Bergström
  • Satoshi Minabe


We give a recursive algorithm for computing the character of the cohomology of the moduli space \({\overline{M}}_{0,n}\) of stable \(n\)-pointed genus zero curves as a representation of the symmetric group \(\mathbb{S }_n\) on \(n\) letters. Using the algorithm we can show a formula for the maximum length of this character. Our main tool is connected to the moduli spaces of weighted stable curves introduced by Hassett.

Mathematics Subject Classification (2000)

Primary 14H10 



The second named author is supported in part by JSPS Grant-in-Aid for Young Scientists (No. 22840041). The authors thank the Max–Planck–Institut für Mathematik for hospitality. The authors also thank the referees for their thorough reading and helpful comments.


  1. 1.
    Ceyhan, Ö.: Chow groups of the moduli spaces of weighted pointed stable curves of genus zero. Adv. Math. 221(6), 1964–1978 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Faber, C., Pandharipande, R.: Tautological and non-tautological cohomology of the moduli space of curves. In: Farkas, G., Morrison, I. (eds.) Handbook of Moduli, Advanced Lectures in Mathematics, vol. 1, pp. 293–330. International Press, Boston (2012)Google Scholar
  3. 3.
    Getzler, E.: Operads and moduli spaces of genus 0 Riemann surfaces. In: The moduli space of curves (Texel Island, 1994), pp. 199–230, Progr. Math., 129. Birkhäuser Boston, Boston, MA (1995)Google Scholar
  4. 4.
    Getzler, E., Kapranov, M.M.: Modular operads. Compositio Math. 110(1), 65–126 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Hassett, B.: Moduli spaces of weighted pointed stable curves. Adv. Math. 173(2), 316–352 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Keel, S.: Intersection theory of moduli space of stable \(n\)-pointed curves of genus zero. Trans. Amer. Math. Soc. 330(2), 545–574 (1992)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Kiem, Y.-H., Moon, H.-B.: Moduli spaces of weighted pointed stable rational curves via GIT. Osaka J. Math. 48(4), 1115–1140 (2011)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Kirwan, F.: Partial desingularisations of quotients of nonsingular varieties and their Betti numbers. Ann. Math. (2) 122(1), 41–85 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Macdonald, I.G.: Symmetric Functions and Hall Polynomials, 2nd edn. The Clarendon Press, Oxford University Press, New York (1995)zbMATHGoogle Scholar
  10. 10.
    Newell, M.J.: A theorem on the plethysm of \(S\)-functions. Quart. J. Math. Oxford Ser. (2) 2, 161–166 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Thaddeus, M.: Geometric invariant theory and flips. J. Am. Math. Soc. 9(3), 691–723 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Voisin, C.: Hodge Theory and Complex Algebraic Geometry I, Cambridge Studies in Advanced Mathematics, 76. Cambridge University Press, Cambridge (2002)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Matematiska institutionenStockholms UniversitetStockholmSweden
  2. 2.Department of MathematicsTokyo Denki UniversityTokyoJapan

Personalised recommendations